Alert archive / Colorado / Special Weather Statements in 2014
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at May 21, 2014, 4:13 PM MDT for Kiowa County, Colorado. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2014, 4:13 PM MDT (22:13 UTC)
- Expired
- May 21, 2014, 4:45 PM MDT
- In force
- 32 min
- Issued by
- NWS Pueblo, CO
County Kiowa County, CO
The radar
The Pueblo radar (KPUX), 83 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 10.2 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 268 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 786 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
740
WWUS85 KPUB 212213
SPSPUB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
413 PM MDT WED MAY 21 2014
COZ095-097-212245-
WESTERN KIOWA COUNTY CO-LAS ANIMAS VICINITY/BENT COUNTY CO-
413 PM MDT WED MAY 21 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KIOWA AND NORTHERN
BENT COUNTIES UNTIL 445 PM MDT...
AT 413 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ARLINGTON...OR 26 MILES NORTHEAST OF NORTH
LA JUNTA...MOVING NORTHEAST AT 20 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
WEDNESDAY EVENING FOR SOUTHEAST COLORADO.
LAT...LON 3820 10327 3830 10345 3853 10331 3853 10316
3843 10298
TIME...MOT...LOC 2213Z 215DEG 18KT 3832 10331
$$
ETPWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at May 21, 2:59 PM MDT, 1 hour 14 minutes earlier.
Area forecast discussion, May 21, 2:59 PM MDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 259 PM MDT WED MAY 21 2014 .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 219 PM MDT WED MAY 21 2014 ...SEVERE THREAT OVER THE PLAINS EARLY THIS EVENING... ...INCREASING THUNDERSTORM CHANCES AND HEAVY RAIN THREAT MANY AREAS ON THURSDAY... CURRENTLY...SPC MESO ANALYSIS CAPES RUNNING IN THE 1K-2K RANGE AS OF 20Z...WITH 0-6KM BULK SHEAR OF 50-60 KTS. AS UPPER WAVE ROTATES NORTH OUT OF NM LATE THIS AFTERNOON...EXPECT SCATTERED TSRA OVER THE EASTERN MOUNTAINS AND PLAINS...WITH THREAT OF SEVERE STORMS ALONG AND EAST OF I-25 INTO THE EARLY EVENING. TORNADO THREAT LOOKS FAIRLY LOW AS LCLS ARE HIGH AND LOW LEVEL HELICITY PROFILES ARE ONLY WEAKLY FAVORABLE...SO STORM MOTIONS WILL HAVE TO DEVIATE FAIRLY SIGNIFICANTLY FROM THE MEAN FLOW TO DEVELOP LOW LEVEL ROTATION. WILL STILL BE A HAIL/WIND THREAT WITH ANY STORMS INTO THE EVENING. TONIGHT...CONVECTION WILL LIFT NORTH INTO NORTHEASTERN COLORADO FAIRLY QUICKLY THIS EVENING...WITH THREAT OF STORMS ENDING MOST LOCATIONS BY MID-EVENING. MOIST AIR WILL SURGE BACK SOUTH OVERNIGHT WITH LOW CLOUDS ALONG AND EAST OF I-25 BY MORNING. THURSDAY...LOW LEVEL MOISTURE DEEPENS OVER THE AREA LEADING TO A VERY UNSTABLE AIR MASS OVER THE EASTERN MOUNTAINS AND PLAINS DURING THE AFTERNOON. 0-6KM SHEAR DECREASES AS WINDS ALOFT DIMINISH...THOUGH STILL SHOULD BE ENOUGH SHEAR FOR A THREAT OF MULTI- CELL SEVERE STORMS OVER THE PLAINS IN THE AFTERNOON. OF MORE CONCERN WILL BE POTENTIAL FOR HEAVY RAIN OVER AREA BURN SCARS...AS MOISTURE MOVES WESTWARD ACROSS THE HIGHER TERRAIN AND TSRA INITIATE FARTHER WEST THAN TODAY. HAVE INCREASED POPS SIGNIFICANTLY OVER THE EASTERN MOUNTAINS AND PLAINS...BUT WILL HOLD OFF ON ANY FLASH FLOOD WATCHES AS MESOSCALE DETAILS WILL DETERMINE LOCATIONS OF HEAVIEST RAINFALL. EVEN THE WESTERN MOUNTAINS AND VALLEYS WILL GET IN ON AT LEAST SCATTERED TSRA AS WELL...THOUGH RAINFALL RATES FARTHER WEST WILL BE FAIRLY LIGHT. WITH WINDS DIMINISHING AND DEWPOINTS CLIMBING...THINK THREAT OF CRITICAL FIRE WEATHER FOR THE SAN LUIS VALLEY WILL END...THOUGH TSRA OUTFLOW MAY PRODUCE A PERIOD OF GUSTY AND ERRATIC WINDS DURING THE AFTERNOON. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 219 PM MDT WED MAY 21 2014 MODELS CONTINUE TO BE IN GOOD AGREEMENT WITH ACTIVE WEATHER THROUGH THE EXTENDED PERIOD. THURSDAY NIGHT...EXPECT STRONG TO SEVERE THUNDERSTORMS TO BE ONGOING ACROSS SOUTHER COLORADO AS WE GO THROUGH THE EVENING HOURS. HAIL AND STRONG WINDS ARE THE MAIN THREATS...ALONG WITH LOCALLY HEAVY RAINFALL. THIS WILL LIKELY CONTINUE TO POSE A THREAT TO THE WALDO CANYON BURN SCAR. THE NAM PEGS TELLER COUNTY THROUGH AROUND MIDNIGHT WITH CONFLUENT FLOW AND MOISTURE OVER THE WALDO CANYON BURN SCAR. THIS WILL HAVE TO BE MONITORED VERY CLOSELY. EXPECT MOST ACTIVITY TO LIFT NORTH AND EAST THROUGH THE LATE NIGHT HOURS WITH CLEARING CONDITIONS BY FRIDAY MORNING. FRIDAY...THE WELL ADVERTISED UPPER LOW OVER SOUTHERN ARIZONA WILL REMAIN NEARLY STATIONARY. CONTINUED SOUTHERLY FLOW ALOFT AND LOW LEVEL SOUTHEASTERLY UPSLOPE WILL KEEP SHOWER AND THUNDERSTORM FOCUSED ACROSS ALL OF SOUTHEASTERN COLORADO. SHEAR AND INSTABILITY WILL NOT BE AS STRONG AS THE PREVIOUS COUPLE OF DAYS...SO THAT WILL LIMIT THE SEVERE THUNDERSTORM THREAT. THAT BEING SAID...THERE IS STILL THE POTENTIAL FOR ONE OR TWO STRONG STORMS FRIDAY AFTERNOON ACROSS THE EASTERN PLAINS. GIVEN THE MOISTURE ACROSS THE REGION...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...ESPECIALLY WHERE UPSLOPE EASTERLY FLOW IN THE LOWER LEVELS BANKS UP AGAINST THE EASTERN MOUNTAINS. AREA BURN SCARS WILL ONCE AGAIN BE UNDER THE THREAT OF FLASH FLOODING FRIDAY AFTERNOON. EXPECT ACTIVITY TO CONTINUE THROUGH MUCH OF THE OVERNIGHT HOURS...WITH SHOWERS LIFTING NORTH AND EAST HEADING INTO SATURDAY MORNING. SATURDAY AND SUNDAY...THE UPPER LEVEL LOW WILL SLOWLY DRIFT EAST ACROSS ARIZONA INTO NEW MEXICO AND BEGIN TO EJECT INTO THE SOUTHERN PLAINS. CONTINUED WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY WILL ENCOMPASS THE REGION SATURDAY. LOCALLY HEAVY RAINFALL WILL REMAIN POSSIBLE SATURDAY AFTERNOON WITH THE STRONGER STORM CELLS. THERE IS LESS CERTAINTY ON SUNDAY AFTERNOON. SEVERAL MODELS ARE BRINGING DRY AIR NORTHWARD INTO EASTERN COLORADO ON SUNDAY WHICH WOULD LIMIT SHOWER AND THUNDERSTORM ACTIVITY. IF THE DRY AIR DOES NOT MATERIALIZE...IT COULD MEAN THAT WE WOULD SEE ANOTHER AFTERNOON OF WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY. EARLY NEXT WEEK...THE UPPER LEVEL LOW WILL MOVE AWAY FROM THE AREA BY MONDAY WITH HIGH PRESSURE MOVING ACROSS COLORADO TUESDAY INTO WEDNESDAY. WEAK ENERGY OVER THE RIDGE WILL LEAD TO A FEW SHOWERS AND THUNDERSTORMS OVER THE MOUNTAINS. THE EASTERN PLAINS WILL FINALLY SEE A BREAK IN PRECIPITATION WITH DRY WEATHER THROUGH THE LAST COUPLE DAYS OF THE FORECAST PERIOD. MOZLEY && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 219 PM MDT WED MAY 21 2014 EXPECT ISOLATED TO SCATTERED TSRA OVER MUCH OF THE AREA LATE THIS AFTERNOON AND EVENING...WITH AREAS OF MVFR CIGS/VIS UNDER SOME THE STRONGER STORMS. LARGE HAIL AND ERRATIC WIND GUSTS TO AROUND 50 KTS WILL BE POSSIBLE ALONG AND EAST OF I-25 THROUGH ABOUT 00Z...WITH THREAT DIMINISHING AFTER 00Z FOR KCOS AND KPUB TAF SITES. KALS WILL REMAIN DRY TODAY WITH VFR CONDITIONS...WITH SOUTHWEST WINDS WINDS 15-30 KTS THIS AFTERNOON. MVFR STRATUS WILL REDEVELOP AT KCOS AND KPUB 11Z-13Z AS MOIST AIR SLOSHES SOUTH ONCE AGAIN...WITH SCATTERED TSRA MOST LOCATIONS THU AFTERNOON. && .PUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR COZ224. && SHORT TERM...PETERSEN LONG TERM...MOZLEY AVIATION...PETERSEN
Hazardous weather outlook, May 21, 11:44 AM MDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1144 AM MDT WED MAY 21 2014 COZ058>089-093>099-221745- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1144 AM MDT WED MAY 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE SOUTHEAST MOUNTAINS AND PLAINS THIS AFTERNOON...AND ONE OR TWO THUNDERSTORMS COULD BECOME SEVERE...PARTICULARLY TO THE NORTH OF A LINE FROM COLORADO SPRINGS...TO LA JUNTA...TO SPRINGFIELD. THE MAIN STORM THREATS FOR THESE AREAS WILL BE HAIL OVER AN INCH IN DIAMETER...WIND GUSTS OVER 60 MPH AND LOCALLY HEAVY RAINFALL. THE GREATEST THREAT FOR SEVERE WEATHER WILL LIKELY BE ACROSS NORTHERN EL PASO COUNTY AND KIOWA COUNTY. SHOULD HEAVY RAIN FALL ON ONE OF THE BURN SCARS...LOCALIZED FLASH FLOODING WILL BE ALSO POSSIBLE. AREAS UNDER THE GREATEST THREAT WILL BE THE BLACK FOREST BURN SCAR AND THE WALDO BURN SCAR BETWEEN 2 PM AND 6 PM TODAY. ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS THE HIGHER ELEVATIONS OF THE SOUTHWEST AND CENTRAL MOUNTAINS TODAY. LIGHTNING...LOCALLY GUSTY WINDS UP TO 45 MPH AND BRIEF LIGHT RAINFALL WILL BE THE MAIN STORM THREATS. DRY GUSTY WINDS WILL SPREAD ACROSS THE SAN LUIS VALLEY AGAIN THIS AFTERNOON...BRINGING A RENEWED THREAT FOR CRITICAL FIRE WEATHER CONDITIONS. CARE SHOULD BE TAKEN TO AVOID THE START OF WILDFIRES AS THEY MAY RAPIDLY SPREAD OUT OF CONTROL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE ANTICIPATED THURSDAY...PRIMARILY DURING THE AFTERNOON AND EVENING HOURS. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THURSDAY...MAINLY ALONG AND EAST OF THE INTERSTATE 25 CORRIDOR. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY STORM THREATS FROM THE STRONGER STORMS FROM THURSDAY INTO THURSDAY NIGHT. IN ADDITION...LIGHTNING ...GUSTY WINDS AND SMALL HAIL WILL BE POSSIBLE WITH ANY THUNDERSTORMS THAT DO NOT REACH THE STRONG TO SEVERE CATEGORY THURSDAY AND THURSDAY NIGHT. THEN...ELEVATED CHANCES OF PRIMARILY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED FROM FRIDAY INTO MEMORIAL DAY WEEKEND AND POSSIBLY INTO MONDAY...AS AN UPPER LEVEL STORM SYSTEM IS PROJECTED TO SLOWLY MOVE ACROSS THE REGION DURING THIS TIME-FRAME. SOME OF THESE THUNDERSTORMS COULD BECOME STRONG TO SEVERE...CAPABLE OF PRODUCING HAIL AND LOCALLY HEAVY RAINFALL. THIS WILL ALSO BRING AN INCREASED CONCERN FOR FLASH FLOODING...MAINLY OVER AND NEAR AREA BURN SCARS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE BETWEEN 1 PM AND 8 PM MDT ACROSS THE PIKES PEAK REGION AND THE SOUTHEASTERN COLORADO PLAINS. 10/88
In the hours before
Local storm report, May 21, 3:53 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
353 PM MDT WED MAY 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM HAIL COLORADO SPRINGS 38.83N 104.82W
05/21/2014 E1.20 INCH EL PASO CO COCORAHS
&&
PPLocal storm report, May 21, 3:54 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
354 PM MDT WED MAY 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM HAIL COLORADO SPRINGS 38.83N 104.82W
05/21/2014 E1.00 INCH EL PASO CO COCORAHS
&&
PPLocal storm report, May 21, 3:57 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
357 PM MDT WED MAY 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM HAIL 2 WNW COLORADO SPRINGS 38.85N 104.85W
05/21/2014 E0.78 INCH EL PASO CO TRAINED SPOTTER
&&
PPLocal storm report, May 21, 3:59 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
359 PM MDT WED MAY 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM HAIL 6 E MONUMENT 39.10N 104.76W
05/21/2014 M1.00 INCH EL PASO CO TRAINED SPOTTER
&&
PPLocal storm report, May 21, 4:10 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PUEBLO CO
410 PM MDT WED MAY 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM HAIL 4 E CALHAN 39.04N 104.22W
05/21/2014 E1.00 INCH EL PASO CO COCORAHS
&&
CORRECTED LOCATION
PPSpecial weather statement, May 21, 4:13 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
413 PM MDT WED MAY 21 2014
COZ095-097-212245-
WESTERN KIOWA COUNTY CO-LAS ANIMAS VICINITY/BENT COUNTY CO-
413 PM MDT WED MAY 21 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KIOWA AND NORTHERN
BENT COUNTIES UNTIL 445 PM MDT...
AT 413 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ARLINGTON...OR 26 MILES NORTHEAST OF NORTH
LA JUNTA...MOVING NORTHEAST AT 20 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
WEDNESDAY EVENING FOR SOUTHEAST COLORADO.
LAT...LON 3820 10327 3830 10345 3853 10331 3853 10316
3843 10298
TIME...MOT...LOC 2213Z 215DEG 18KT 3832 10331
ETPThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 12:53 PM MDT | Special Weather Statement | PUB | Huerfano | 22 min |
| May 21, 1:30 PM MDT | Special Weather Statement | PUB | Huerfano | 30 min |
| May 21, 1:46 PM MDT | Special Weather Statement | PUB | Las Animas | 29 min |
| May 21, 1:52 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 38 min |
| May 21, 2:15 PM MDT | Special Weather Statement | PUB | Pueblo | 30 min |
| May 21, 2:46 PM MDT | Special Weather Statement | PUB | El Paso | 29 min |
| May 21, 2:54 PM MDT | Special Weather Statement | PUB | Teller | 21 min |
| May 21, 3:10 PM MDT | Special Weather Statement | PUB | Baca | 35 min |
| May 21, 3:15 PM MDT | Special Weather Statement | PUB | El Paso | 30 min |
| May 21, 3:20 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 40 min |
| May 21, 3:26 PM MDT | Special Weather Statement | PUB | Teller | 34 min |
| May 21, 3:33 PM MDT | Areal Flood Advisory | PUB | El Paso | 57 min |
| May 21, 3:38 PM MDT | Special Weather Statement | PUB | Baca | 37 min |
| May 21, 3:38 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 52 min |
| May 21, 3:47 PM MDT | Special Weather Statement | PUB | Teller | 28 min |
| May 21, 3:53 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Las Animas | 52 min |
| May 21, 3:56 PM MDT | Areal Flood Advisory | PUB | El Paso | 3 hr |
| May 21, 4:14 PM MDT | Special Weather Statement | PUB | Teller | 31 min |
| May 21, 4:19 PM MDT | Special Weather Statement | PUB | Otero | 26 min |
| May 21, 4:30 PM MDT | Special Weather Statement | PUB | Kiowa | 30 min |
| May 21, 5:11 PM MDT | Special Weather Statement | PUB | Kiowa | 34 min |
| May 21, 5:25 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa, Prowers | 50 min |
Nearby
Special Weather Statements in Colorado, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.